Multivariate Spartan spatial random field models

Dionissios T. Hristopulos, Emilio Porcu

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


This paper introduces a family of stationary multivariate spatial random fields with D scalar components that extend the scalar model of Gibbs random fields with local interactions (i.e., Spartan spatial random fields). We derive permissibility conditions for Spartan multivariate spatial random fields with a specific structure of local interactions. We also present explicit expressions for the respective matrix covariance functions obtained at the limit of infinite spectral cutoff in one, two and three spatial dimensions. Finally, we illustrate the proposed covariance models by means of simulated bivariate time series and two-dimensional random fields.

Original languageBritish English
Pages (from-to)84-92
Number of pages9
JournalProbabilistic Engineering Mechanics
StatePublished - Jul 2014


  • Cramer's theorem
  • Multivariate spatial data
  • Multivariate time series
  • Simulation
  • Stationary


Dive into the research topics of 'Multivariate Spartan spatial random field models'. Together they form a unique fingerprint.

Cite this